Drought, Door
- When
- September 25, 6:00 AM CST to September 30, 11:59 PM CST
- Where
- Door forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 44.838, -87.358 (the zone’s center; the record gives no point)
Below normal rainfall in northern Wisconsin during the month of September caused severe drought (D2) conditions to expand to the southeast late in the month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Below normal rainfall in northern Wisconsin during the month of September caused severe drought (D2) conditions to expand to the southeast late in the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 25, 2:35 AM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 335 AM CDT TUE SEP 25 2007 .SYNOPSIS...UPR PATTERN ACRS NOAM HAD MODEST AMPLITUDE...WITH A STG RIDGE OVER THE E AND A RATHER WK TROF OVER THE W. THE PATTERN WL UNDERGO SOME DEAMPLIFICATION THE NEXT COUPLE DAYS AS THE WESTERLIES CONSOLIDATE OVER THE NRN U.S. AND SRN CANADA. THEN DURING THE REST OF THE FCST PERIOD THE FLOW BE BECOME INCREASINGLY DOMINATED BY LARGE VERY LONG WAVELENGTH TROF DEVELOPING OVER THE ERN PAC AND WRN NOAM. A SERIES OF HIGH AMPLITUDE SHRTWVS WL PROGRESS OUT OF THE TROF AND SHOULD IN LARGE PART DOMINATE THE WX ACRS THE AREA. THE MEAN TROF POSN HOLDING TO THE W WL KEEP THE FCST AREA PRIMARILY IN W OR SW UPR FLOW. THAT WL RESULT IN SOMEWHAT ABV NORMAL TEMPS... THOUGH READINGS WL BE COOLER THAN THE UNSEASONABLY WARM WX OF THE PAST WK OR SO. PCPN CHCS WL BE TIED TO THE SHRWVS AND ASSOC SFC SYSTEMS CROSSING THE AREA. TWO MAIN PCPN EVENTS EXPECTED...ONE AT THE START OF THE FCST AND ANOTHER SOMETIME DURING THE UPCOMING WEEKEND OR EARLY NEXT WK. NORMAL PCPN FOR A WK AT THIS TIME OF YR IS ABOUT 2/3 OF AN INCH...AND PATTERN LOOKS FAVORABLE FOR MOST AREAS GETTING AT LEAST THAT. && .SHORT TERM...TDA/TNGT/WED. MAIN CHG TO PREV FCST WAS TO UP POPS TO ACCOUNT FOR PCPN COVERAGE EXPECTED TDA INTO EARLY THIS EVENING. SIG MOISTURE WL BE IN PLACE TDA AS SHRTWV AND RRQ OF DEPARTING JET PROVIDE FORCING FOR LIFT AND PCPN. NUDGED TEMPS DOWN SOME...ESP IN THE E WHERE PLENTY OF PCPN IS EXPECTED. OTHERWISE...NOT MUCH CHG TO THE FIRST 3 FCST PERIODS. .LONG TERM...WED NGT THRU NXT MON. MAIN FCST CHALLENGE IS TRYING TO DECIPHER MDL DIFFERENCES IN THE HANDLING OF A SIGNIFICANT SHRTWV TROF TOWARD THE END OF NXT WEEKEND. INITIAL SHRTWV TROF ROTATES EWD TOWARD THE WRN GREAT LKS RGN WED NGT ACCOMPANIED BY VARIOUS SHRTWVS AND THE LEFT EXIT RGN OF A 110 KT UPR JET. AT THE SFC...A TROF WL MOV ALONG WITH THE UPR FEATURES AND REACH INTO WRN WI BY 12Z THU. BEST DYNAMICS/LIFT DO REMAIN TO OUR NORTH AND WEST THRU THE NGT...BUT EXPECT SOME LGT SHWRS TO MAKE A MOV TOWARD N-CNTRL/CNTRL WI AFT MIDNGT. HAVE EXTENDED THE SLGT CHC POP A BIT FARTHER SOUTH WHILE ERN WI TO REMAIN DRY. DESPITE THE INCREASE IN CLDS EXPECTED...TEMPS WL BE ABLE TO FALL INITIALLY DUE TO LGT WNDS AND DRY AIRMASS. PREFER TO LWR MIN TEMPS A COUPLE OF DEGS ACROSS PARTS OF THE FCST AREA. THE SHRTWV TROF MOVS ACROSS WI ON THU AS DOES THE SFC TROF BRINGING A WND SHIFT TO THE WEST. BEST DYNAMICS (Q-VEC CONVERGENCE) AND LIFT (UPR JET LOCATION) DO REMAIN FROM NRN WI NWD... THUS PCPN CHCS APR LIMITED ESP WITH DEW PTS BARELY IN THE LWR 50S. BELIEVE THERE IS JUST ENUF LIFT AVAILABLE TO SQUEEZE OUT MEASURABLE PCPN ACROSS NRN WI...THEREFORE HAVE BUMPED POPS UP TO SML CHC THERE. THE REST OF THE FCST AREA TO REMAIN WITH SLGT CHC POPS. TEMPS FROM PREV FCST STILL LOOKED GOOD SO ONLY MINIMAL CHGS MADE. A STRAY SHWR MAY LINGER INTO EARLY THU EVENING AS THE SHRTWV TROF CONTS TO PULL AWAY...HOWEVER DRIER AIR AND DOWNWARD MOTION EXPECTED TO BE PUSHING INTO THE RGN. FOR NOW...WL KEEP FCST AREA DRY. OTHERWISE...A RDG OF HI PRES WL BE BUILDING EAST FROM THE MIDWEST BRINGING A DECREASE IN CLDS AND DIMINISHING WNDS. THIS SHOULD ALLOW TEMPS TO FALL PRETTY WELL ESP OVR N-CNTRL/CNTRL WI AND MAY NEED TO LWR TEMPS A BIT. SFC HI PUSHES ACROSS THE AREA ON FRI PROVIDING FOR A GOOD DEAL OF SUNSHINE AND TEMPS A LITTLE ABV NORMAL FOR LATE SEPT. A NEW AND STRONGER SHRTWV TROF IS PROGGED TO MOV INLAND FROM THE WEST COAST FRI NGT INTO THE ROCKIES ON SAT. DOWNSTREAM UPR RIDGING WL OCCUR OVR THE GREAT LKS WHICH IN TURN...BRING A WARMER MORE MOIST AIRMASS TO NE WI. WAA TO BE UNDERWAY BY SAT WHICH LEADS TO THE POSSIBILITY OF SEEING SPOTTY PCPN ACROSS PARTS OF NE WI. HOWEVER...NO OTHER FACTOR (INSTABILITY/LIFT ETC.) ARE PRESENT THUS PREFER TO ONLY MENTION AN INCREASE IN CLDS FOR NOW AND KEEP PCPN OUT OF THE FCST FOR SAT. LTR SHIFTS CAN DETERMINE IF THE WAA WOULD BE STG ENUF TO GENERATE SHWRS FOR INCLUSION INTO SATS FCST. HAVE RAISED MAX TEMPS ON SAT A FEW DEGS FROM PREV FCST AS 8H TEMPS RISE INTO THE DOUBLE DIGITS. THIS LATEST SHRTWV TROF MOVS INTO THE PLAINS SAT NGT BEFORE MDLS BEGIN TO DIFFER WITH ITS FORWARD SPD TOWARD THE END OF THE UPCOMING WEEKEND. THIS WOULD IMPACT NOT ONLY SUNDAYS FCST BUT ALSO INTO MON IF THE SLOWER SOLN (AS ADVERTISED BY THE ECMWF AND CANADIAN) TURNS OUT TO BE CORRECT. UNTIL THIS TIMING ISSUE CAN GET BETTER RESOLVED...PREFER TO LEAVE SUNDAY/MON FCST ALONE. && .AVIATION...CIGS QUITE VARIABLE AS SHRA AND SOME TSRA SCT ACRS THE AREA. WOULD EXPECT TO SETTLE TO MAINLY VFR CIGS DURING THE DAY... WITH LOWER CONDITIONS IN THE SHRA/TSRA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/KALLAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 347 AM CDT TUE SEP 25 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 347 AM CDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY OVER EAST-CENTRAL WISCONSIN. SEVERE WEATHER IS NOT EXPECTED...THOUGH LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE IN THE WEEKEND OR EARLY NEXT WEEK. THE STORMS ARE STILL TOO FAR IN THE FUTURE TO BE ABLE TO MAKE A RELIABLE ASSESSMENT OF THE RISK OF SEVERE WEATHER WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY TODAY OR TONIGHT. LMZ521-522-541>543-564-261100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 347 AM CDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST EARLY TODAY. THUNDERSTORMS ARE ALSO POSSIBLE TODAY...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE IN THE WEEKEND OR EARLY NEXT WEEK. THE STORMS ARE STILL TOO FAR IN THE FUTURE TO BE ABLE TO MAKE A RELIABLE ASSESSMENT OF THE RISK OF SEVERE WEATHER WITH THE STORMS.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60088, 60089.